Alert archive / New York / Flash Flood Warnings in 2007

Flash Flood Warning 7, NWS Binghamton, NY

April 15, 2007Sullivan County, New York

NWS Binghamton, NY issued this flash flood warning at Apr 15, 2007, 10:11 PM EDT for Sullivan County, New York. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 15, 2007, 10:11 PM EDT (02:11 UTC)
Expired
Apr 16, 2007, 4:15 AM EDT
In force
6 hr
Issued by
NWS Binghamton, NY
Area
Whole counties

County Sullivan County, NY

The radar

The Albany radar (KENX), 113 km from the middle of the area, began a volume at 02:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 2.2 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2007-04-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2007-04-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 565 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
459 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
565 m²/s²
0-3 km storm-relative helicity
737 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KBGM 160215
FFWBGM
NYC105-160815-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
1011 PM EDT SUN APR 15 2007

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SULLIVAN COUNTY IN CENTRAL NEW YORK

* UNTIL 415 AM EDT MONDAY

* AT 1007 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR            
  INDICATED AN AREA OF EXCESSIVE RAINFALL OVER THE WARNED AREA.      
  RADAR ESTIMATES AND SPOTTER REPORTS INDICATE THAT 1.5 TO 3.0       
  INCHES OF RAIN HAS FALLEN SINCE EARLY SUNDAY MORNING. VERY HEAVY   
  RAIN WILL CONTINUE TO AFFECT SULLIVAN COUNTY THROUGH AT LEAST 1    
  AM...PERHAPS BRINGING ANOTHER INCH OF RAIN BY LATER TONIGHT. STATE 
  POLICE PERSONNEL INDICATE THAT FLOODING PROBLEMS ARE BEGINNING IN  
  THE WOODBOURNE AREA...WITH SEVERAL ROADS UNDER WATER.

* LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO LIBERTY
  AND MONTICELLO.

RAPID FLOODING OF STREAMS...CREEKS...URBAN...AND POOR DRAINAGE 
AREAS IS LIKELY IN AND NEAR THESE LOCATIONS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

LAT...LON 4148 7477 4151 7451 4163 7439 4188 7447
      4200 7476 4187 7508 4163 7505 4149 7496

$$


MJ
1 follow-up statement
000 
WGUS71 KBGM 160443
FFSBGM

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1237 AM EDT MON APR 16 2007

NYC105-160815-
SULLIVAN NY-
1237 AM EDT MON APR 16 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 415 AM EDT FOR
SULLIVAN COUNTY...

AT 1233 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
SHOW AN AREA OF EXCESSIVE RAINFALL OVER THE WARNED AREA.

* LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO LIBERTY
  AND MONTICELLO.

HEAVY RAIN WILL CHANGE TO SNOW ACROSS SULLIVAN COUNTY THIS MORNING. 
IN THE MEANTIME...FLOODING WILL CONTINUE.  COUNTY OFFICIALS REPORT 
ABOUT 20 ROADS CLOSED IN SULLIVAN COUNTY DUE TO FLOODING EARLY THIS 
MORNING. 

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

LAT...LON 4148 7477 4151 7451 4163 7439 4188 7447
      4200 7476 4187 7508 4163 7505 4149 7496

$$


MSE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Apr 15, 7:53 PM EDT, 2 hours 18 minutes earlier.

Area forecast discussion, Apr 15, 7:53 PM EDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
753 PM EDT SUN APR 15 2007

.AVIATION /00Z-24Z/...
TAF SITES BEING AFFECTED BY LARGE AREA OF PRECIP WHICH IS SLOWLY
TRY TO CHANGE TO JUST SNOW. BY MIDNIGHT EXPECTING SNOW IN NY WITH
AVP MORE A MIX FOR MOST OF THE PERIOD. LOW MVFR TO IFR CIGS WILL
FALL TO IFR WHILE MVFR AND VFR VSBYS FALL ALSO TO IFR IN SNOW.
WORSE SITES WILL BE ITH AND BGM DUE MORE TO THEIR ELEVATION.
TONIGHT AVP WILL BECOME IFR DUE TO MODERATE TO HEAVY RAIN MOVG IN
FROM THE SOUTH. AFTER THAT CONDITIONS MIGHT IMPROVE TO MVFR CIG
AND VSBY.

NORTHERLY WINDS AT MOSTLY UNDER 10 KTS WILL INCREASE AS THE
COASTAL LOW APPROACHES. SUSTAINED WINDS AT 10 TO 15 OVERNIGHT THEN
INCREASE FURTHER TO 15 WITH GUSTS TO 25 KTS MONDAY.

&&

.PREV DISCUSSION...
/ISSUED 732 PM EDT SUN APR 15 2007/

UPDATE /REST OF TONIGHT/...
TWEAKS MADE TO NEAR-TERM TEMPERATURE AND WEATHER GRIDS...TO
ACCOUNT FOR FALLING READINGS EARLY THIS EVENING...NEAR AND WEST OF
I-81 IN CENTRAL NY. ALSO....SOME MODIFICATIONS MADE FOR
PRECIPITATION TYPE TRENDS.

SATELLITE LOOPS NICELY SHOW THAT THE RAPID INTENSIFICATION PHASE
OF OUR STORM SYSTEM IS WELL UNDERWAY...WITH AN EXPANSION OF
COOLING CLOUD TOPS NEAR THE SPINE OF THE CENTRAL APPALACHIANS. AN ELONGATED
BAND OF HEAVY RAIN EXTENDS FROM THE VIRGINIA COAST NORTH ALL THE
WAY TO NEAR ALBANY. HEAVIER AREAS OF PRECIPITATION ARE ALSO
EXPANDING NORTHWARD OUT OF CENTRAL VA AND MD AS OF THIS WRITING.
ALL OF THIS HEAVIER PRECIPITATION SHOULD GET WRAPPED BACK TO THE
NORTH AND NORTHWEST OVERNIGHT TOWARDS OUR FORECAST AREA...AS THE
MID-LEVEL CYCLONE DEEPENS AND DEFORMATION FORCING TAKES OVER.

SHORT-TERM CONCERNS CONTINUE TO BE RELATED TO THE HEAVY RAINFALL
AND POTENTIAL RUNOFF PROBLEMS IN OUR FAR EASTERN/SOUTHEASTERN
ZONES...PARTICULARLY EASTERN SULLIVAN AND PIKE COUNTIES. SPOTTER
REPORTS INDICATE THAT 1.5-2.5 OF RAIN HAS FALLEN SO FAR...WITH
MORE IN THE PIPELINE. THIS SITUATION WILL CONTINUE TO BE CLOSELY
WATCHED THIS EVENING.

ALL IN ALL...WE HAVE FAIRLY HIGH CONFIDENCE IN OUR WINTER STORM
WARNINGS FOR THE OVERNIGHT PERIOD AND ON MONDAY. EVEN THOUGH THE
PRECIPITATION SHIELD IS SOMEWHAT DISORGANIZED ACROSS MUCH OF THE
REGION AS OF THIS WRITING...THE STRONG FORCING FOR LIFT MENTIONED
EARLIER IN THE DISCUSSION SHOULD ULTIMATELY LEAD TO FURTHER
COOLING OF THE LOW-LEVEL TEMPERATURES AND HEAVY SNOWFALL. WERE
STILL LOOKING FOR OVER A FOOT OF SNOW...BEFORE ALL IS SAID AND
DONE...CENTERED ALONG THE I-81 CORRIDOR FROM THE TWIN TIERS
NORTHWARD.

-MJ

PREV DISCUSSION...
/ISSUED 342 PM EDT SUN APR 15 2007/

SHORT TERM /TONIGHT THROUGH TUESDAY/...
STORM DEVELOPING ON SCHEDULE WITH 987MB LOW OVER CENTRAL NC AND
NEW DEVELOPMENT OF 990 LOW OVER DELAWARE. GREATEST PRESSURE FALLS
STILL INDICATE THIS LOW WILL HEAD NORTHEAST ALONG THE ERN SEABOARD
THIS EVENING. AS IT DOES SO AND H5 LOW CONTINUES TO DEEPEN AND
CLOSE OFF...STORM WILL DEEPEN RAPIDLY OFF THE COAST.

FOR THE EVENING...MODERATE TO HVY RAIN WILL CONTINUALLY RIDE UP
EAST OF I-81 IN NEPA...INCLUDING INTO SULLIVAN/OTSEGO/DELAWARE
CTYS. THIS HAS PROMPTED THE ISSUANCE OF A FLOOD WATCH FOR SRN
ZONES THRU 12Z MONDAY WITH TOTAL RAINFALL AMOUNTS OF 2-3 INCHES
EXPECTED. THIS WILL LIKELY LEAD TO RISES ON CREEKS...STREAMS AND
RIVERS ESPECIALLY IF THE HEAVIER AMNTS MATERIALIZE.

AS FOR THE SNOW...EXPECT CNY TO SWITCH OVER TO ALL SNOW BTWN 21Z-
00Z THIS EVENING. MODELS INDICATE INTENSE BANDING AND
FRONTOGENETICAL FORCING SMACK DAB ON TOP OF THE I-81 CORRIDOR WITH
QPF OF 1.15 INCHES OVERNIGHT. DUE TO POSN OF THE BANDING...HAVE
ADDED BRADFORD/SUSQUEHANNA AND WYOMING INTO WINTER STORM WARNING.
WIDESPREAD ACCUMS OF UP TO A FOOT POSSIBLE FROM TWIN TIERS NORTH.
ALTHO SHORT-RANGE MODELS INDICATE SOME WRMR TEMPS ALOFT MAY SNEAK
IN...STRONG DYNAMICS AND TREMENDOUS LIFT SHUD BE ENUF TO KEEP
LIQUID ALL FRZN. INTENSE RATES WILL LEAD TO VERY HAZARDOUS CONDS
OVERNIGHT TONIGHT. ALL TIME RECORD SNOWFALL FOR APRIL LOOKS TO BE
IN JEOPARDY FOR BINGHAMTON AIRPORT AND SYRACUSE.

WITH DYNAMICS COUPLED WITH HIGHER TERRAIN ACROSS NEPA...HAVE
HOISTED ADVISORY FOR THIS AREA WITH SNOW TOTALS OF 4 TO 8 INCHES
OVR THE POCONOS. ONLY A FEW INCHES POSSIBLE IN THE VALLEYS. RAIN
TAKES LONGER TO CHG TO SNOW WITH MOST AREAS OVR NEPA NOT SWITCHING
OVR UNTIL AFTER MIDNIGHT. FURTHER EAST...WARMER AIR WILL BEGIN TO
WRAP IN AND THROW SLEET AND RAIN INTO THE MIX. LEAST ACCUMS
EXPECTED OVR PIKE AND SULLIVAN CTYS WHERE WARM AIR CUTS DOWN
ACCUMS AND POSSIBLE DRY SLOT IS BEING SHOWN BY MESOSCALE MDLS.

EXPECT SEVERAL UPDATES TO FCST TONIGHT AS EVENT UNFOLDS AND LOW
MOVES OFF OF THE COAST. CONFIDENCE IS HIGH ON SIGNIFICANT SNOW WEST
OF I-81 TONIGHT. REMAINDER OF FCST IS STILL IN QUESTION UNTIL WE
SEE THE WHITES OF ITS EYES.

LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
AN OMEGA BLOCK PATTERN IS FORECAST TO SET UP ACROSS THE CONUS
EARLY IN THIS PERIOD...THEN BREAK DOWN BY THE WEEKEND...RETURNING
US TO MORE SEASONABLE CONDITIONS. IT IS POSSIBLE THAT THE MODELS
ARE BREAKING THIS PATTERN DOWN A DAY OR SO TOO SOON...BUT AT THE
MOMENT THIS IS NOT READILY EVIDENT IN OPERATIONAL RUNS OF THE GFS
OR THE MREF ENSEMBLES. GIVEN THIS EXPECTED PATTERN
EVOLUTION...CLOUDS AND BELOW NORMAL TEMPERATURES WILL PERSIST
WEDS-THURS UNDER THE WESTERN INFLUENCE OF UPPER LOW. LATEST MEX
GUIDANCE LOOKS COOLER AND MORE REASONABLE WITH THE ENSEMBLE 925 MB
T PREDICTIONS...OR THE HPC FCSTS SO WILL LEAN CLOSE TO THE MEX
WEDS-THURS. THE RIDGING BEGINS TO DEVELOP FRI...WITH SWLY FLOW
THEN DEVELOPING LATER IN THE WEEKEND SO MORE SUNSHINE IS PLANNED
FOR THE WEEKEND ALONG WITH TEMPS NEAR OR SLGHTLY ABOVE NORMAL.
HPC/MEX GUIDANCE BLEND SEEMS REASONABLE DAYS 6-7.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
NY...WINTER STORM WARNING UNTIL 8 PM EDT MONDAY FOR NYZ009-015>018-
     022>025-036-037-044>046-055>057.

     FLOOD WATCH THROUGH MONDAY MORNING FOR NYZ057-062.

     WINTER WEATHER ADVISORY UNTIL 8 PM EDT MONDAY FOR NYZ062.

PA...WINTER STORM WARNING UNTIL 8 PM EDT MONDAY FOR PAZ038-039-043.

     FLOOD WATCH THROUGH MONDAY MORNING FOR PAZ040-044-047-048-072.

     WINTER WEATHER ADVISORY UNTIL 8 PM EDT MONDAY FOR PAZ040-044-
     047-048-072.

&&
Hazardous weather outlook, Apr 15, 3:44 PM EDT, 6 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
344 PM EDT SUN APR 15 2007

NYZ009-015>018-022>025-036-037-044>046-055-056-PAZ038-039-043-161945-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-
OTSEGO-TIOGA-BROOME-BRADFORD-SUSQUEHANNA-WYOMING-
344 PM EDT SUN APR 15 2007

...WINTER STORM WARNING IN EFFECT UNTIL 8 PM EDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED ON MONDAY.

NYZ057-161945-
DELAWARE-
344 PM EDT SUN APR 15 2007

...WINTER STORM WARNING IN EFFECT UNTIL 8 PM EDT MONDAY...
...FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH
   WINTER STORM WARNING

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH
   WINTER STORM WARNING

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED ON MONDAY.

NYZ062-PAZ040-161945-
SULLIVAN-NORTHERN WAYNE-
344 PM EDT SUN APR 15 2007

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 8 PM EDT MONDAY...
...FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN NEW YORK AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH
   WINTER WEATHER ADVISORY

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH
   WINTER WEATHER ADVISORY

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED ON MONDAY.

PAZ044-047-048-072-161945-
LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
344 PM EDT SUN APR 15 2007

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 8 PM EDT MONDAY...
...FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH
   WINTER WEATHER ADVISORY

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH
   WINTER WEATHER ADVISORY

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED ON MONDAY.

PB

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 16, 1:04 AM EDTFlash Flood WarningBGMDelaware4 hr
Apr 16, 4:09 AM EDTFlash Flood WarningBGMSullivan3 hr
Apr 16, 6:50 AM EDTFlash Flood WarningBGMSullivan4 hr

Nearby

Flash Flood Warnings in New York, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.